Hail, Cass
- When
- July 17, 8:39 PM EST to 8:41 PM EST
- Where
- Cass County, 0.51 mi W of Dowagiac
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.980, -86.110
A cluster of storms developed along a lake boundary near southeastern Lake Michigan. Although most of the storms remained sub-severe, an isolated storm produced hail up to the size of a half dollar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A cluster of storms developed along a lake boundary near southeastern Lake Michigan. Although most of the storms remained sub-severe, an isolated storm produced hail up to the size of a half dollar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 17, 5:51 PM EST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT FRI JUL 17 2015
.SYNOPSIS...
ISSUED AT 143 PM EDT FRI JUL 17 2015
HEAT AND HUMIDITY WILL CONTINUE TO TAKE HOLD ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL RANGE FROM THE
MID 80S TO AROUND 90. HEAT INDEX VALUES WILL BE BETWEEN 90 AND 100
THIS AFTERNOON. LOWS TONIGHT WILL ONLY DROP INTO THE LOWER 70S.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. A
FEW STRONG OR ISOLATED SEVERE STORMS ARE POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 343 PM EDT FRI JUL 17 2015
AS OF 19Z...ISOLATED THUNDERSTORMS DEVELOPING SOUTH OF THE AREA
ALONG OUTFLOW BOUNDARY JUST NORTH OF THE I-70 CORRIDOR.
ANTICIPATING DEVELOPMENT FURTHER NORTH INTO OUR AREA OVER THE NEXT
FEW HOURS...ESPECIALLY ALONG MODIFIED OUTFLOW/LAKE BREEZE BOUNDARY
CURRENTLY NOTED ON VIS SAT AS A LINE OF TOWERING CU AND RADAR W/
WEAK RETURNS FROM NEAR MICHIGAN CITY NW TOWARD KAZO. ALL HI RES
GUIDANCE POINTS TO CONVECTIVE INITIATION SOMEWHERE IN THE VICINITY
OF THIS BOUNDARY BY 21Z...DESPITE VERY LIMITED SFC FORCING.
HIGHLY UNSTABLE ENVIRONMENT CONTINUING TO BUILD AS TEMPERATURES RISE
INTO THE UPPER 80S/NEAR 90 THIS AFTERNOON...AND DEWPOINTS IN THE MID
TO UPPER 70S. THIS IS YIELDING SBCAPE VALUES FROM 4000 TO 5000 J/KG
ACROSS NORTHERN IN INTO SRN LWR MI. VERY STEEP LAPSE RATES FROM SFC
TO 700 MB FROM 8 TO 9 C/KM. MID/UPPER JET FOCUSING BEST SUPPORT
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...BUT MEAGER AT BEST
WITH EFFECTIVE BULK SHEAR VALUES OF 20-30 KTS. THESE PARAMETERS
SUGGEST A MAINLY PULSE STORM ENVIRONMENT...HOWEVER SOME STORMS MAY
ORGANIZE INTO MULTICELL CLUSTERS. DAMAGING WINDS LOOKS TO BE THE
MAIN THREAT...ESPECIALLY WITH THE STEEP LOW LEVEL LAPSE RATES AND
DRY AIR ABOVE 700 MB...WITH DCAPE VALUES FROM 1200 TO 1600 J/KG. A
VERY FAVORABLE THERMODYNAMIC ENVIRONMENT...BUT VERY WEAK FORCING AND
LIMITED SHEAR QUELLING A MORE WIDESPREAD SEVERE WEATHER THREAT.
HEAVY RAINFALL WILL ALSO BE A THREAT WITH ANY THUNDERSTORMS...GIVEN
RICH LOW LVL ENVIRONMENT...PWAT VALUES APPROACHING 2 INCHES...AND
WARM CLOUD DEPTHS ABOVE 12KFT. ANY TRAINING T-STORMS...ESPECIALLY
OVER AREAS THAT HAVE RECENTLY EXPERIENCED EXCESSIVE RAINFALL...WILL
SIGNIFICANTLY ENHANCE THE THREAT OF FLASH FLOODING. T-STORM
THREAT/COVERAGE WILL WANE AFTER SUNSET W/ LOSS OF DIURNAL
HEATING...AND HAVE REFLECTED THIS IN THE GRIDS WITH LOWERING OF POPS
THROUGH 06Z. WARM AND MUGGY CONDITIONS WILL CONTINUE THROUGH THE
OVERNIGHT...WITH LOWS ONLY DROPPING INTO THE LOWER 70S.
SECONDARY STORY IN THE SHORT TERM IS DANGEROUS HEAT INDICES EXPECTED
ON SATURDAY. HAVE HOISTED A HEAT ADVISORY FOR THE ENTIRE AREA FROM
NOON UNTIL 9 PM EDT SATURDAY...WITH HEAT INDICES EXPECTED TO RANGE
FROM 100F TO 105F ACROSS THE ENTIRE AREA. MAX T VALUES SHOULD REACH
THE LOW TO MID 90S. HAVE MAINTAINED A SLIGHT CHANCE OF A
THUNDERSTORM SATURDAY AFTERNOON...WITH ANOTHER DAY OF VERY UNSTABLE
CONDITIONS. HOWEVER...EVEN LESS FORCING AND MORE CAPPING SHOULD
PRECLUDE ANYTHING MORE THAN AN ISOLATED POP UP STORM DURING THE PEAK
OF DAYTIME HEATING ON SATURDAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 343 PM EDT FRI JUL 17 2015
UPR RIDGE EXPECTED TO EXTEND NE FROM SRN PLAINS TO OUR
CWA AT START OF THE PERIOD SATURDAY EVE. MODELS IN FAIR AGREEMENT
SUGGESTING A WK SHRTWV WILL BE MOVG THROUGH THE PERIPHERY OF THIS
RIDGE ACROSS OUR AREA OVERNIGHT WHICH COULD CAUSE TSTMS GIVEN
MOIST/UNSTABLE AIRMASS IN PLACE. HIGHEST POPS PLACED IN NW ZONES DUE
TO POTENTIAL FOR STORMS ALONG/AHEAD OF CDFNT TO MOVE INTO THIS AREA
OVERNIGHT. TEMPS WILL REMAIN VERY WARM WITH LOWS ONLY IN THE M70S.
CDFNT EXPECTED TO MOVE ACROSS THE CWA SUNDAY... LIKELY ACCOMPANIED
BY TSTMS. GIVEN VERY MOIST/UNSTABLE AIRMASS IN PLACE AHEAD OF THE
FRONT ALONG WITH RATHER STRONG LINEAR FORCING... POTENTIAL EXISTS
FOR SOME SVR STORMS... THOUGH LIMITING FACTOR IS EXPECTED RATHER WK
WIND FIELD/SHEAR AHEAD OF THE FRONT. LOCALLY HEAVY RAINFALL A
POSSIBILITY GIVE PWATS IN EXCESS OF 2". HIGHS WILL RANGE FROM AROUND
80 NEAR LAKE MI WHERE FROPA WILL COME IN THE MORNING TO NEAR 90 FAR
SE-E PORTION OF CWA WHERE AFTN FROPA EXPECTED.
POST-FRONTAL SHOWERS/TSTMS SHOULD END FROM NW-SE ACROSS THE AREA
SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN WHICH SHOULD ALSO SET THE
STAGE FOR FAIR WX MONDAY. TEMPS EXPECTED TO FALL BACK TO A BIT BLO
NORMAL WITH LOWS IN THE 60S AND HIGHS IN THE U70S/L80S.
SHRTWV EXPECTED TO MOVE ACROSS THE UPR GRTLKS TUE WITH ASSOCIATED WK
CDFNT PASSING THROUGH OUR AREA IN THE AFTN... PSBLY ACCOMPANIED BY
A FEW SHOWERS/TSTMS. HIGH PRESSURE SHOULD FOLLOW THIS FRONT
PROVIDING FAIR WX WITH NEAR NORMAL TEMPS WED. AS HIGH MOVES TO THE
EAST THU A WARM FRONT APCHG FROM THE SW EXPECTED TO COMBINE WITH A
SHRTWV DROPPING SE ACROSS THE GRTLKS BRINGING ANOTHER CHC OF
TSTMS... WITH RIDGING BUILDING INTO THE AREA IN ITS WAKE PROVIDING
FAIR WX FRI.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 648 PM EDT FRI JUL 17 2015
SCT TS OVER NRN INDIANA LATE THIS AFTN SHOULD IMPACT FWA EARLY
THIS EVE. OTRWS VFR CONDITIONS EXPECTED OVERNIGHT BUT SOME
STRATUS/FOG PSBL LATE TONIGHT/EARLY SAT. BASED ON UPSTREAM OBS
THIS MORNING EXPECTING JUST A SHORT PERIOD OF MVFR BR RESTRICTIONS
AT MOST. RIDGE ALOFT BUILDING INTO THE AREA ON SATURDAY SHOULD
CAP DEEP CONVECTION FOR THE MOST PART ACROSS THE AREA WITH JUST
SCT CLOUDS EXPECTED AND PERHAPS AN ISOLATED LATE AFTN TS (COVERAGE/CHANCES
TOO LOW TO MENTION IN TAFS).
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/
SATURDAY FOR INZ003>009-012>018-020-022>027-032>034.
MI...HEAT ADVISORY FROM NOON TO 9 PM EDT SATURDAY FOR MIZ077>081.
OH...HEAT ADVISORY FROM NOON TO 9 PM EDT SATURDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 PM EDT FRI JUL 17 2015 INZ012-013-015-020-022-023-182045- STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT... PERU 439 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE ALONG WITH LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT. SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE SUNDAY. HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED SATURDAY...AND NEAR 100 DEGREES SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-014-016>018-024>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-182045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 439 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE ALONG WITH LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT. SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE SUNDAY AFTERNOON. HEAT INDEX VALUES ARE EXPECTED TO RISE TO AROUND 105 DEGREES SATURDAY AFTERNOON...AND NEAR 100 DEGREES SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-182045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. AN ISOLATED STRONG THUNDERSTORM WITH WIND GUSTS OVER 30 KNOTS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT. ISOLATED SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT FRI JUL 17 2015
INZ005-008-016-172230-
NOBLE-KOSCIUSKO-ELKHART-
600 PM EDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART...NORTHEASTERN
KOSCIUSKO AND NORTHWESTERN NOBLE COUNTIES...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW PARIS...OR NEAR
NAPPANEE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...NAPPANEE...LIGONIER...SYRACUSE...WAKARUSA...MILFORD...NORTH
WEBSTER...MILLERSBURG...NEW PARIS...BENTON...LOCKE...CROMWELL...
TIPPECANOE LAKE...JAMES LAKE...SOUTHWEST...OAKWOOD PARK...DEWART
LAKE...WATERFORD MILLS...FORAKER AND GRAVELTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4155 8566 4152 8565 4152 8553 4128 8567
4145 8605 4161 8606
TIME...MOT...LOC 2200Z 303DEG 15KT 4149 8589
NGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT FRI JUL 17 2015
INZ013-020-022-180015-
WHITE-CASS-PULASKI-
721 PM EDT FRI JUL 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PULASKI...
WHITE AND CASS COUNTIES...
AT 720 PM EDT /620 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR ROYAL CENTER TO COLLEGEVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...MONTICELLO...MONON...WALTON...WOLCOTT...ROYAL CENTER...
REYNOLDS...CHALMERS...BURNETTSVILLE...ONWARD...NORWAY...BUFFALO...
LAKESIDE IN PULASKI COUNTY...METEA...IDAVILLE...CLYMERS...LUCERNE...
HEADLEE...ADAMSBORO AND BELL CENTER.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 198.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4093 8693 4097 8649 4091 8647 4091 8633
4065 8617 4065 8637 4069 8637 4069 8652
4074 8653 4074 8675 4068 8676 4068 8674
4066 8678 4064 8677 4063 8710
TIME...MOT...LOC 2320Z 294DEG 23KT 4093 8656 4089 8715
NGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT FRI JUL 17 2015
MIZ077-180130-
BERRIEN-
850 PM EDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERRIEN COUNTY...
AT 850 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCHANAN...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BUCHANAN AROUND 910 PM EDT.
BERRIEN SPRINGS AROUND 920 PM EDT.
NILES AROUND 930 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLENDORA...MICHIANA...
LAKESIDE IN BERRIEN COUNTY...HARBERT...DAYTON...UNION PIER...
SAWYER...GALIEN...GRAND BEACH AND NEW TROY.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4176 8682 4190 8659 4198 8622 4192 8622
4176 8626
TIME...MOT...LOC 0050Z 258DEG 17KT 4182 8649
JBALLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM CDT FRI JUL 17 2015
INZ003-180145-
LA PORTE-
816 PM CDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA PORTE COUNTY...
AT 816 PM CDT...A STRONG THUNDERSTORM WAS OVER BEVERLY SHORES...OR
NEAR CHESTERTON...MOVING EAST SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
POTTAWATTAMIE PARK AROUND 820 PM CDT.
TRAIL CREEK AROUND 825 PM CDT.
WESTVILLE AROUND 830 PM CDT.
LA PORTE AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WATERFORD...PINHOOK...
BYRON...POTTAWATTOMIE PARK...OTIS...SPRINGVILLE AND PINOLA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 52.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND 41.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4171 8693 4172 8692 4172 8691 4173 8690
4166 8657 4149 8692 4150 8693
TIME...MOT...LOC 0116Z 292DEG 21KT 4165 8696
JBALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 929 PM EDT FRI JUL 17 2015 INZ004-180200- ST. JOSEPH- 929 PM EDT FRI JUL 17 2015 ...A RAPIDLY DEVELOPING STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOSEPH COUNTY... AT 928 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTHWEST SOUTH BEND...MOVING EAST AT 25 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MISHAWAKA AROUND 940 PM EDT. GRANGER AND OSCEOLA AROUND 950 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHAIN-O-LAKES...LYDICK AND INDIAN VILLAGE. THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 70 AND 87. TORRENTIAL RAINFALL IS ALSO LIKELY WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4157 8606 4158 8640 4174 8638 4176 8606 TIME...MOT...LOC 0128Z 255DEG 22KT 4165 8626 JBALL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EDT FRI JUL 17 2015
MIZ077-078-180200-
BERRIEN-CASS-
933 PM EDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS AND EAST
CENTRAL BERRIEN COUNTIES...
AT 932 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOWAGIAC...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DOWAGIAC AROUND 950 PM EDT.
CASSOPOLIS AROUND 1000 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DEWEY LAKE...MAGICIAN
LAKE...POKAGON...LA GRANGE...INDIAN LAKE...DIAMOND LAKE...SANDY
BEACH...DAILEY AND SUMNERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4207 8600 4186 8594 4188 8621 4204 8632
4207 8615
TIME...MOT...LOC 0132Z 262DEG 18KT 4193 8620
JBALLThe Northern Indiana radar (KIWX), 77 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594503, 594504.